Alert archive / California / Wind Advisories in 2012

Wind Advisory 19, NWS Hanford, CA

April 14, 2012

NWS Hanford, CA issued this wind advisory at Apr 14, 2012, 11:20 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 11:20 AM PDT (18:20 UTC)
Expired
Apr 14, 2012, 9:00 PM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS76 KHNX 141820
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1120 AM PDT SAT APR 14 2012

CAZ098-099-150400-
/O.NEW.KHNX.WI.Y.0019.120414T1820Z-120415T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1120 AM PDT SAT APR 14 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AREAS
BELOW MOUNTAIN PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR AREAS BELOW MOUNTAIN PASSES AND CANYONS...WHICH IS
IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTH WEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING: NOW UNTIL 9 PM PDT.

* LOCATIONS INCLUDE: MOJAVE

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING ABILITY...ESPECIALLY
  HIGH PROFILE VEHICLES. ROADS AFFECTED BY THE GUSTY WINDS INCLUDE
  HIGHWAYS 14 AND 58...AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

JDB

WEATHER.GOV/HANFORD
1 follow-up statement
367 
WWUS76 KHNX 150408
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
908 PM PDT SAT APR 14 2012


CAZ098-099-150515-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-120415T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
908 PM PDT SAT APR 14 2012

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY
DESERT.

WESTERLY WINDS HAVE DIMINISHED AND WILL CONTINUE TO ABATE THIS
EVENING. OCCASIONAL WIND GUSTS TO 40 MPH MAY STILL OCCUR BELOW
TEHACHAPI PASS IN THE VICINITY OF MOJAVE UNTIL 11 PM PDT.



$$

DURFEE

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 10:48 AM PDT, 32 minutes earlier.

Area forecast discussion, Apr 14, 10:48 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1048 AM PDT SAT APR 14 2012

.SYNOPSIS...
THE STORM SYSTEM THAT BROUGHT RAIN AND SNOW SHOWERS TO THE CENTRAL
CALIFORNIA INTERIOR HAS BEGUN TO EXIT THE AREA. THERE REMAINS SOME
RESIDUAL VALLEY SHOWERS AND SCATTERED MOUNTAIN SNOW THROUGH THIS
MORNING. HIGH PRESSURE RIDGING IS FORECAST TO MOVE IN TODAY BRINGING
A WARMING TREND INTO THE WEEKEND.

&&

.UPDATE...
SNOW FALLING OVER THE TEHACHAPI MOUNTAINS AND TULARE FOOTHILLS
THIS MORNING FROM OROGRAPHIC LIFT IN A STRONG NW FLOW BEHIND THE
UPPER TROUGH. GUSTY WINDS ALSO AFFECTING THE PASSES OF THE KERN
COUNTY MOUNTAINS AND HIGH DESERT. MODELS PROGS STRONG PRESSURE
GRADIENTS RELAXING AFTER 21Z TODAY WITH SOME LIGHT QPF OVER THE
RIDGES OF SIERRA NEVADA AND UP TO A TENTH OVER THE KERN COUNTY
MOUNTAINS THOUGH 00Z TODAY. THE GUSTY WINDS HAVE BEEN LIMITED TO
MAINLY BELOW MOUNTAINS PASSES AND COULD CONTINUE THROUGH MID
AFTERNOON. THINK SNOW IN THE TEHACHAPI AREA WILL START TO DIMINISH
AROUND MIDDAY. NAM SHOWS BEST QPF OVER TEHACHAPI THROUGH 18Z THEN
LIGHT AMOUNTS THIS AFTERNOON. WILL UPDATE FORECAST FOR LOWER
TEMPERATURES TOWARDS INDIAN WELLS VALLEY AND EXTENSION OF WINTER
STORM WARNING OVER THE KERN COUNTY MOUNTAINS. NO OTHER CHANGES AT
THE MOMENT.

.DISCUSSION...SATELLITE PIX SHOW THE UPPER LOW CENTER MOVING INTO
NW AZ. A WESTWARD EXTENSION OF THE TROF WILL CONT TO BRING SCT
SHOWERS THIS MORNING WITH WEAK CYCLONIC CURVATURE LINGERING OVER
CA. UPSLOPE PRECIP IN THE KERN COUNTY MTNS STILL BRINGING SOME
LOCALLY HEAVY SNOW. WITH SNOW DOWN AT PASS LEVELS...EXTENDED THE
WINTER STORM WRNG UNTIL 9AM. MOST WINDS IN THE DESERT HAVE
SUBSIDED SO ALLOWED WIND ADVISORY TO EXPIRE...ALTHOUGH THERE COULD
STILL BE A FEW GUSTS BELOW PASSES.

RIDGING WILL BUILD OVER THE WEST COAST TONITE AND SUN. THIS WILL
BRING A WARMING TREND THAT WILL CONT INTO MID WEEK. THE RIDGE WILL
FLATTEN OUT MON AS A SERIES OF SHORTWAVE TROFS MOVE ACROSS THE PAC
NW. WARMING TEMPS MAY SLOW OR HALT TUES AND WED WITH SHORTWAVES.
BOTH GFS AND THE ECMWF RESUME THE WARMUP NEXT FRI AND CONT INTO
THE WEEKEND. COULD BE A WARM WEEKEND TOO AS MODELS SHOW 850 MB
TEMPS RISE TO 18 DEGS/C.

&&

.AVIATION...
WIDESPREAD MTN OBSCURATION WITH IFR CONDITIONS IN SNOWFALL ACROSS
THE SOUTHERN SIERRA NEVADA AND TEHACHAPI RANGE THROUGH 20Z.
CONDITIONS IMPROVING AFTERWARD. ACROSS THE SAN JOAQUIN
VALLEY...AREAS MVFR IN RAIN SHOWERS IN THE SOUTH VALLEY THROUGH 20Z
THEN IMPROVING TO VFR. OVER THE KERN COUNTY DESERT LOCAL MVFR
CONDITIONS CONTINUING THROUGH 15Z...THEN VFR THROUGH 18Z SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM PDT THIS MORNING CAZ095.

&&

PUBLIC...MV
AVN/FW...JDB
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 14, 9:24 AM PDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
924 AM PDT SAT APR 14 2012

CAZ089>094-096-097-141830-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
924 AM PDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA INCLUDING THE
FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

In the hours before

Special weather statement, Apr 14, 7:50 AM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
750 AM PDT SAT APR 14 2012

CAZ095-098-099-141745-
KERN CA-
750 AM PDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 1045 AM PDT

GUSTY WINDS 45 MPH WILL AFFECT THE AREA...ESPECIALLY BELOW
ANY OF THE MOUNTAIN PASSES.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   MOJAVE AND INYOKERN...HIGHWAY 178...HIGHWAY 58...U.S.
   395...HIGHWAY 14

THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED
AREAS.

LAT...LON 3576 11775 3486 11793 3490 11839 3577 11825

MV

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:50 AM PDTSpecial Weather StatementHNX3 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.